Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 28, NWS New Orleans, LA

April 6, 2025Jackson County, Mississippi

NWS New Orleans, LA issued this tornado warning at Apr 6, 2025, 2:46 PM CDT for Jackson County, Mississippi. It was in force for 14 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2025, 2:46 PM CDT (19:46 UTC)
Expired
Apr 6, 2025, 3:00 PM CDT
In force
14 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

County Jackson County, MS

The radar

The Mobile radar (KMOB), 22 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 2:47 PM CDTTSTM WND DMG5 Ese Wade, MSMinor tree damage near Park Ridge Rd and Hwy 613.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1922 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1922 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
2.9
Supercell composite
14.9

Open this sounding in Storm Lab

The text

As transmitted.

676 
WFUS54 KLIX 061946
TORLIX
MSC059-062000-
/O.NEW.KLIX.TO.W.0028.250406T1946Z-250406T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
246 PM CDT Sun Apr 6 2025

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Northeastern Jackson County in southern Mississippi...

* Until 300 PM CDT.

* At 246 PM CDT, a tornado producing storm was located over Big
  Point, or 9 miles north of Escatawpa, moving northeast at 40 mph.

  HAZARD...Damaging tornado.

  SOURCE...Radar confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic storm will be near...
  Hurley around 250 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3058 8851 3062 8855 3074 8845 3074 8842
      3071 8841 3064 8841
TIME...MOT...LOC 1946Z 224DEG 36KT 3062 8850 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

95/DM
1 follow-up statement
870 
WWUS54 KLIX 061959
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
259 PM CDT Sun Apr 6 2025

MSC059-062009-
/O.EXP.KLIX.TO.W.0028.000000T0000Z-250406T2000Z/
Jackson MS-
259 PM CDT Sun Apr 6 2025

...THE TORNADO WARNING FOR NORTHEASTERN JACKSON COUNTY WILL EXPIRE AT
300 PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

&&

LAT...LON 3058 8851 3062 8855 3074 8845 3074 8842
      3071 8841 3064 8841
TIME...MOT...LOC 1959Z 224DEG 36KT 3071 8840 

$$

95/DM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 6, 12:42 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 6, 12:42 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1242 PM CDT Sun Apr 6 2025

...New AVIATION...

.UPDATE...
Issued at 1121 AM CDT Sun Apr 6 2025

Refreshed grids with current conditions to account for location of
front. /DSS/

&&

.SHORT TERM...
(Today through Monday)
Issued at 335 AM CDT Sun Apr 6 2025

Upper pattern this morning has a trough extending from Ontario
Canada across the southern Plains States into northern Mexico. At
the surface the cold front at 3 AM CDT extended from near McComb
to just west of Baton Rouge to Morgan City. Showers and
thunderstorms were occurring across much of southern Mississippi
and southern Louisiana. Tornado Watch 129 remains in effect for
Amite, Pike and Walthall Counties in southwest Mississippi and
East Feliciana and St. Helena Parishes in southeast Louisiana as
of 3 AM. Temperatures were between 75 and 80 ahead of the front,
but dropping into the 60s behind the front.

The upper trough and surface cold front are going to progress very
slowly eastward today, with the front taking the entire day to
move through our CWA. The upper ridge off the Atlantic Coast will
prevent the upper trough axis from exiting the area through
Monday. A couple of shortwaves moving through the trough will
continue the threat of showers and storms for much of the day
today, and overnight across the east half of the area. While the
threat for severe weather should diminish this morning, the threat
for heavy rain will continue today. Precipitable water values
early this morning continued to range from 1.6 to 1.9 inches
across the area. While areas west of Interstate 55 should see
those moisture levels lower later this morning, drying east of
there is going to take until late this afternoon or this evening,
especially along the Mississippi coast. Rain amounts of 1 to 2
inches are likely to be common across most of the area, with
locally higher amounts in a few locations. Fortunately, it has
been warm and dry over the last 5 days, so unless those rain
amounts fall in a very short time, most of the area should be able
to tolerate those amounts. With the slow movement of the front,
we will need to monitor for the potential of cell training,
however.

Little in the way of sunshine is anticipated until perhaps Monday
afternoon, when the trough axis pushes the moisture east of the
area.

Temperatures will drop off about 10-15 degrees behind the front,
with not much in the way of recovery expected during the day.
Overnight lows tonight will be as much as 20 degrees cooler than
the last couple of days. Highs Monday will be in the 60s, with
considerably lower humidity levels.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 335 AM CDT Sun Apr 6 2025

As ridging builds into the Rockies, that will produce
northwesterly flow aloft across our area. Surface high pressure
will move across the Great Lakes to the Atlantic Coast during the
second half of the workweek. A strong shortwave moving through the
upper trough to our east will bring a cold front into the area
Thursday night or Friday. There will be no significant moisture
return ahead of the front. A few showers cannot be entirely ruled
out as the front moves through, but right now, rain chances are
too low to carry in the forecast.

Compared to the last few days, it's going to feel significantly
cooler, especially in the mornings. Tuesday and Wednesday mornings
will see lows in the 40s across most of the area, and wouldn't be
totally surprised to see a few normally cooler spots briefly drop
into the upper 30s. Those readings would be 10-15 degrees below
normal. With dry air in place, temperatures will rebound pretty
well during the day with highs in the 70s for much of the
workweek. Slightly cooler air will get reinforced behind the
frontal passage on Friday before moderating again going into the
weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1227 PM CDT Sun Apr 6 2025

Frontal boundary passing eastward through the area has cleared
all terminals but KGPT. Winds are out of the northwest at 5-10kt,
excepting KGPT which is still predominantly southerly at 15G25kt.
Boundary should clear KGPT in around 20Z. Scattered TSRA is still
prevalent across the area even behind the boundary and will last
through the night decreasing to SHRA in the early morning hours
and ending by sunrise. Current conditions are MVFR to IFR due to
low CIGs associated with the frontal boundary and are expected to
continue through the period and improvement above FL030 could
continue through 18Zish Monday.

.MARINE...
Issued at 335 AM CDT Sun Apr 6 2025

Wind speeds should drop off behind the frontal passage later
today, but it will take a bit longer for wave conditions to relax.
Will leave the Small Craft Advisories in place as currently
configured. Likely to need a period of Small Craft Exercise
Caution headlines, especially over the open coastal waters, in the
wake of the front through at least Monday and perhaps into
Tuesday. Quieter marine conditions are expected for the second
half of the workweek.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  48  61  41  70 /  20  10   0   0
BTR  51  63  42  72 /  20  10   0   0
ASD  53  65  43  73 /  60  30   0   0
MSY  56  64  51  71 /  50  30   0   0
GPT  53  64  45  72 /  80  50   0   0
PQL  54  66  43  72 /  90  60   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ532-534-
     536-538-550-552-555-557.

     Small Craft Advisory until 7 AM CDT Monday for GMZ570-572-575-
     577.

MS...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ534-536-
     538-550-552-555-557.

     Small Craft Advisory until 7 AM CDT Monday for GMZ572-575-577.

&&

SHORT TERM...RW
LONG TERM....RW
AVIATION...DS
MARINE...RW

In the hours before

Special weather statement, Apr 6, 10:30 AM CDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1030 AM CDT Sun Apr 6 2025

LAZ076-079-080-MSZ077-083-086-061600-
Southeast St. Tammany LA-Northern St. Tammany LA-
Southwestern St. Tammany LA-Northern Hancock MS-Southern Hancock MS-
Pearl River MS-
1030 AM CDT Sun Apr 6 2025

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ST. TAMMANY PARISH,
WESTERN HANCOCK COUNTY AND SOUTHWESTERN PEARL RIVER COUNTY THROUGH
1100 AM CDT...

At 1029 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Abita Springs to 6 miles northwest of
Pearl River to near Slidell. Movement was northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Picayune, Slidell Airport, Pearl River, Slidell, Lacombe, Stennis
Space Center, and Abita Springs.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 266 and 270.
 Interstate 12 between mile markers 65 and 84.
 Interstate 59 in Louisiana between mile markers 1 and 11.
 Interstate 59 in Mississippi between mile markers 1 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with these storms and may lead to
localized flooding, especially in underpasses and other low lying
and poor drainage areas. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3038 8949 3022 8988 3023 8990 3040 9010
      3075 8974
TIME...MOT...LOC 1529Z 227DEG 29KT 3048 8994 3042 8985 3025 8986

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

95/DM
Special weather statement, Apr 6, 11:01 AM CDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1101 AM CDT Sun Apr 6 2025

MSZ077-083-084-086-061630-
Northern Hancock MS-Southern Hancock MS-Pearl River MS-
Northern Harrison MS-
1101 AM CDT Sun Apr 6 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL
HARRISON, NORTHERN HANCOCK AND SOUTHEASTERN PEARL RIVER COUNTIES
THROUGH 1130 AM CDT...

At 1100 AM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds and wind gusts to 40 mph near
Picayune, moving northeast at 25 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Picayune and Kiln.

This includes Interstate 59 in Mississippi between mile markers 3 and
13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3037 8959 3054 8971 3076 8943 3053 8924
TIME...MOT...LOC 1600Z 235DEG 28KT 3051 8956

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

95/DM
Special weather statement, Apr 6, 11:25 AM CDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1125 AM CDT Sun Apr 6 2025

MSZ083-084-061700-
Northern Hancock MS-Northern Harrison MS-
1125 AM CDT Sun Apr 6 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN HARRISON
AND NORTHEASTERN HANCOCK COUNTIES THROUGH NOON CDT...

At 1124 AM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds 9 miles north of Kiln, or 11 miles
north of Diamondhead, moving east at 30 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Saucier and Lyman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is occurring with this storm and may lead to
localized ponding of water in low lying and poor drainage areas such
as underpasses. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3046 8941 3061 8947 3065 8936 3065 8925
      3068 8924 3068 8904 3055 8897
TIME...MOT...LOC 1624Z 247DEG 28KT 3055 8938

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

95/DM
Special weather statement, Apr 6, 1:25 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service New Orleans LA
125 PM CDT Sun Apr 6 2025

MSZ084-085-087-088-061900-
Southern Harrison MS-Northern Jackson MS-Southern Jackson MS-
Northern Harrison MS-
125 PM CDT Sun Apr 6 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL HARRISON AND
NORTHWESTERN JACKSON COUNTIES THROUGH 200 PM CDT...

At 124 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lyman, or near Gulfport, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gulfport, Biloxi, Latimer, Long Beach, Gulf Hills, Gulfport Airport,
Lyman, D'iberville, St. Martin, Vancleave, Hickory Hills, and Ocean
Springs.

This includes the following Interstates...
 Interstate 10 in Mississippi between mile markers 27 and 55.
 Interstate 110 in Mississippi between mile markers 2 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3033 8918 3050 8927 3068 8890 3067 8889
      3069 8888 3073 8879 3048 8864
TIME...MOT...LOC 1824Z 241DEG 38KT 3045 8915

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

95/DM
Special weather statement, Apr 6, 2:08 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service New Orleans LA
208 PM CDT Sun Apr 6 2025

MSZ084-085-087-088-061945-
Southern Harrison MS-Northern Jackson MS-Southern Jackson MS-
Northern Harrison MS-
208 PM CDT Sun Apr 6 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL
HARRISON AND NORTHWESTERN JACKSON COUNTIES THROUGH 245 PM CDT...

At 208 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds over Latimer, or near St. Martin,
moving northeast at 30 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Wade, Latimer, Gulf Hills, Vancleave, D'iberville, Ocean Springs, St.
Martin, Hickory Hills, Biloxi, and Escatawpa.

This includes the following Interstates...
 Interstate 10 in Mississippi between mile markers 45 and 58.
 Interstate 110 in Mississippi between mile markers 2 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3036 8885 3050 8898 3074 8871 3073 8862
      3056 8847
TIME...MOT...LOC 1908Z 231DEG 26KT 3048 8885

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:20 AM CDTFlash Flood WarningLIXAmite, Pike2 hr
Apr 6, 5:42 AM CDTAreal Flood AdvisoryLIXAmite, Pike35 min
Apr 6, 11:01 AM CDTSpecial Weather StatementLIXHancock29 min
Apr 6, 11:25 AM CDTSpecial Weather StatementLIXHarrison35 min
Apr 6, 1:25 PM CDTSpecial Weather StatementLIXHarrison35 min
Apr 6, 2:08 PM CDTSpecial Weather StatementLIXJackson37 min
Apr 6, 2:13 PM CDTSevere Thunderstorm WarningLIXJackson32 min
Apr 6, 2:39 PM CDTSevere Thunderstorm WarningLIXJackson21 min
Apr 6, 3:58 PM CDTAreal Flood AdvisoryLIXHarrison, Jackson3 hr
Apr 6, 4:55 PM CDTFlash Flood WarningLIXHarrison, Jackson2 hr
Apr 6, 4:58 PM CDTRiver Flood WarningLIXPike, Walthall29 hr
Apr 6, 5:00 PM CDTRiver Flood WarningLIXPearl River49 hr

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.